Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Nov 15, 2006, 3:54 AM CST for 18 counties in Texas. It took effect at Nov 15, 2006, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2006, 3:54 AM CST (09:54 UTC)
- In effect from
- Nov 15, 2006, 6:00 AM CST
- Expired
- Nov 15, 2006, 3:21 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 13 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3007 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 150954 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 354 AM CST WED NOV 15 2006 ...A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE PERMIAN BASIN...THE WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS PECOS THIS MORNING AND AFTERNOON... .WINDS WILL CONTINUE TO INCREASE THIS MORNING AND INTO THE AFTERNOON HOURS AS A STRONG SURFACE LOW MOVES OFF TO THE EAST OF THE REGION. EXPECT WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 40 ACROSS THE EASTERN PORTION OF THE FORECAST AREA. WINDS ARE EXPECTED TO DECREASE SUBSTANTIALLY SHORTLY AFTER SUNSET TONIGHT. TXZ045>048-050>053-060>063-067>070-075-082-160000- /O.NEW.KMAF.WI.Y.0020.061115T1200Z-061116T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- TERRELL- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER... ANDREWS...STANTON...BIG SPRING...COLORADO CITY...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...FORT STOCKTON...SANDERSON 354 AM CST WED NOV 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG NORTH TO NORTHWESTERLY WINDS CAN BE EXPECTED ACROSS THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS PECOS. WIND SPEEDS WILL CONTINUE INCREASING THROUGHOUT THE EARLY MORNING HOURS...REACHING THEIR STRONGEST ROUGHLY AROUND AND SHORTLY AFTER LUNCH TIME. THEY WILL THEN BEGIN TO DROP OFF AND DROP TO NEAR CALM AFTER SUNSET TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 13
1 follow-up statement
000 WWUS74 KMAF 152121 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 321 PM CST WED NOV 15 2006 ...WIND ADVISORY CANCELLED... ...FREEZE WARNING IN EFFECT TONIGHT FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO... .GUSTY NORTH TO NORTHWEST WINDS WILL BECOME LIGHT AND VARIABLE AFTER SUNSET AS CANADIAN HIGH PRESSURE SETTLES ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A VERY DRY AIRMASS...LIGHT WINDS... AND CLEAR SKIES WILL RESULT IN SUBFREEZING TEMPERATURES TONIGHT... WITH THE BEST CHANCES FOR A KILLING FREEZE...WITH TEMPERATURES BELOW 28 DEGREES...EXPECTED OVER THE PLAINS OF SOUTHEASTERN NEW MEXICO...AND THE DAVIS MOUNTAINS/MARFA PLATEAU...UPPER TRANS PECOS...PERMIAN BASIN...AND WESTERN LOW ROLLING PLAINS REGIONS OF WEST TEXAS. FARTHER SOUTH...ACROSS THE BIG BEND AND LOWER TRANS PECOS REGIONS OF WEST TEXAS...A HARD FREEZE IS POSSIBLE TONIGHT IN SHELTERED AND LOW LYING AREAS. TXZ045>048-050>053-060>063-067>070-075-082-161000- /O.CAN.KMAF.WI.Y.0020.000000T0000Z-061116T0000Z/ /O.NEW.KMAF.FZ.W.0003.061116T0300Z-061116T1500Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- TERRELL- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER... ANDREWS...STANTON...BIG SPRING...COLORADO CITY...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...FORT STOCKTON...SANDERSON 321 PM CST WED NOV 15 2006 ...WIND ADVISORY IS CANCELLED... ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. THE WIND ADVISORY HAS BEEN CANCELLED. NORTH TO NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH. BY EARLY THIS EVENING...WINDS WILL BECOME LIGHT AND VARIABLE. THESE CONDITIONS WILL FAVOR A KILLING FREEZE ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO OVERNIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NMZ027>029-033-034-TXZ057>059-074-079>081-258-161000- /O.NEW.KMAF.FZ.W.0003.061116T0300Z-061116T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- DAVIS/APACHE MOUNTAINS AREA-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...ALPINE...PRESIDIO... MARFA...BIG BEND NP...MARATHON...GUADALUPE MOUNTAINS NP... PINE SPRINGS 321 PM CST WED NOV 15 2006 /221 PM MST WED NOV 15 2006/ ...FREEZE WARNING IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ THURSDAY. NORTH TO NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH. BY EARLY THIS EVENING...WINDS WILL BECOME LIGHT AND VARIABLE. THESE CONDITIONS WILL FAVOR A KILLING FREEZE ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO OVERNIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:56 PM CST, 5 hours 58 minutes earlier.
Area forecast discussion, Nov 14, 9:56 PM CST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
956 PM CST TUE NOV 14 2006
.UPDATE...
UPDATED ZONE PACKAGE DUE TO THE EXPIRATION OF THE HIGH WIND
WARNING FOR THE GUADALUPE MOUNTAINS. WINDS HAVE DECREASED BELOW
WARNING CRITERIA. WINDS WILL INCREASE AGAIN LATER TONIGHT WITH THE
PASSAGE OF A COLD FRONT...HOWEVER WIND SPEEDS SHOULD REMAIN BELOW
WARNING CRITERIA.
&&
.PREV DISCUSSION... /ISSUED 640 PM CST TUE NOV 14 2006/
UPDATE...
UPDATED FORECAST PACKAGE DUE TO THE EXPIRATION OF THE WIND
ADVISORY AND THE RED FLAG WARNING. WINDS ARE DECREASING THIS
EVENING AS THE GRADIENT RELAXES WITH THE LOSS OF AFTERNOON
HEATING. WINDS ARE EXPECTED TO INCREASE LATER TONIGHT WITH THE
PASSAGE OF A COLD FRONT...HOWEVER WIND SPEEDS SHOULD REMAIN BELOW
ADVISORY CRITERIA. A HIGH WIND WARNING WILL CONTINUE IN EFFECT
FOR THE GUADALUPE MOUNTAINS UNTIL 03Z WHERE STRONG WINDS ARE
OCCURING.
UPDATED PRODUCTS HAVE BEEN SENT.
PREV DISCUSSION... /ISSUED 139 PM CST TUE NOV 14 2006/
SHORT TERM...
AN AMPLIFYING UPPER TROUGH OVER NEW MEXICO THIS MORNING WILL
CONTINUE TO PROGRESSIVE TRACK TO EAST OF THE FORECAST AREA BY
TONIGHT. A DEEPENING SURFACE LOW ACROSS THE PANHANDLES AND AN
ASSOCIATED DEEP MIXED LAYER AND TIGHTENING SURFACE GRADIENT ACROSS
THE PLAINS HAVE RESULTED IN HIGH WINDS THIS AFTERNOON ACROSS THE
MOUNTAINS...INCLUDING GUSTS TO 69KT IN THE GUADALUPE MOUNTAINS AT
17Z...AND STRONG WINDS ACROSS THE PLAINS...INCLUDING GUSTS TO 43KT
AT KCNM AT 17Z AND GUSTS TO 38KT AT KODO AT 18Z WITH AREAS OF
BLOWING DUST LOCALLY REDUCING VISIBILITIES. THE HIGH WIND WARNING
FOR THE GUADALUPE AND DAVIS MOUNTAINS AND WIND ADVISORY FOR THE
ADJACENT PLAINS IN EDDY AND CULBERSON COUNTIES WILL REMAIN IN EFFECT
UNTIL 03Z AND 00Z RESPECTIVELY.
VEERING WINDS WILL STAY UP OVERNIGHT AS A STRONG SURFACE COLD FRONT
ACROSS THE PANHANDLES THIS AFTERNOON WILL RAPIDLY SURGE SOUTHWARD
ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS EVENING AND INTO THE
BIG BEND BY MIDNIGHT...WITH THIS FRONTAL PASSAGE BUOYED BY
IMPRESSIVE 3MB/HR SURFACE PRESSURE RISES AND ABUNDANT COLD AIR
ADVECTION IN ITS WAKE.
LONG TERM...
LOOKS LIKE A RATHER QUIET WEATHER PATTERN DEVELOPING THROUGH THE
EXTENDED FORECAST WITH NORTHWEST FLOW ALOFT DEVELOPING IN THE
SOUTHERN PLAINS. BEYOND FIRE WEATHER ISSUES TOMORROW THE
BIGGEST CONCERN IS A LIGHT TO POSSIBLY MODERATE FREEZE FOR MUCH OF
THE AREA WEDNESDAY NIGHT/THURSDAY MORNING. FREEZE WARNING MAY BE
NEEDED IN AREAS YET TO EXPERIENCE SIGNIFICANT FREEZE.
TWO PROGRESSIVE UPPER LOWS WILL TRAVERSE THE PLAINS AND OHIO VALLEY
AND GREAT LAKES THIS WEEK. THE FIRST WILL HAVE MOVED TO THE EAST OF THE
FORECAST AREA BY WEDNESDAY. THE SECOND SYSTEM WILL DIVE SOUTHEAST
OUT OF THE NORTHERN PLAINS INTO THE OHIO VALLEY THIS WEEKEND.
DAYTIME TEMPERATURES SHOULD REMAIN AT OR ABOVE NORMAL VALUES IN THIS
PATTERN DUE TO THE COLD AIR REMAINING WELL NORTH AND EAST OF THE
REGION. (CLUE FROM COLD AIR NOT PENETRATING TO THE EASTERN SLOPES OF
THE ROCKIES). PRECIPITATION WILL BE SCANT AS WELL WITH FORCING
AND MOISTURE MEAGER.
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO WEDNESDAY DUE TO
STRONG NORTHERLY WINDS AND VERY DRY AIR ADVECTION BEHIND THE PASSING
COLD FRONT. BRISK 20FT WINDS SPEEDS ARE EXPECTED TO PERSIST ABOVE
RED FLAG CRITERIA OVERNIGHT AND THROUGH MUCH OF THE DAY ON
WEDNESDAY. RELATIVE HUMIDITIES SHOULD RECOVER SOMEWHAT OVERNIGHT
BEHIND THE COLD FRONT...INTO THE 30 TO 40 PERCENT RANGE...WITH
RELATIVE HUMIDITIES QUICKLY DROPPING BACK INTO CRITICALLY DRY
LEVELS...INTO THE LOWER TEENS WEDNESDAY AFTERNOON DESPITE THE COOLER
TEMPERATURES. A FIRE WEATHER WATCH HAS BEEN POSTED FOR WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 40 57 28 71 / 0 0 0 0
CARLSBAD NM 42 62 29 76 / 0 0 0 0
DRYDEN TX 47 67 33 73 / 0 0 0 0
FORT STOCKTON TX 44 59 33 75 / 0 0 0 0
GUADALUPE PASS TX 41 54 35 67 / 0 0 0 0
HOBBS NM 38 59 27 73 / 0 0 0 0
MARFA TX 38 56 20 66 / 0 0 0 0
MIDLAND INTL AIRPORT TX 39 58 29 70 / 0 0 0 0
ODESSA TX 41 59 29 71 / 0 0 0 0
WINK TX 42 64 29 78 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FIRE WEATHER WATCH FROM 9 AM TO 6 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...SCURRY...TERRELL...UPTON...
WARD...WINKLER.
&&
99/99Hazardous weather outlook, Nov 14, 9:54 PM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 954 PM CST TUE NOV 14 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-160400- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 954 PM CST TUE NOV 14 2006 /854 PM MST TUE NOV 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT WEST WINDS OF 25 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL CONTINUE THROUGH THE MUCH OF THE NIGHT ACROSS THE MOUNTAINS. A COLD FRONT MOVING SOUTH THROUGH WEST TEXAS WILL RESULT IN NORTHWEST WINDS OF 20 TO 30 MPH ACROSS MUCH OF THE PERMIAN BASIN TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COMBINATION OF STRONG NORTHERLY WINDS AND DRY AIR BEHIND A PASSING COLD FRONT WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGHOUT MUCH OF THE DAY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 4:08 AM CST | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 14 hr |
| Nov 15, 3:21 PM CST | Fire Weather Watch | MAF | 12 hr | |
| Nov 15, 3:21 PM CST | Freeze Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.